MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 12; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 12; QEW
Catalog Number LITNG12XTORQ100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent a thrombectomy procedure in the pulmonary arteries and right ventricle (rv) using an indigo system aspiration catheter 12 (cat12), an indigo system separator 12 (sep12), and a penumbra engine (engine).During the procedure, the physician removed thrombus from the target vessels.However, it was reported residual clot remained in the rv.There were no reported procedural complications.Following the procedure, the patient received a 10-hour infusion of intra-arterial tpa alteplase.On (b)(6) 2025, one day post procedure, the patient¿s vital signs were stable, with a heart rate of 80 beats per minute, a respiratory rate of 18 breaths per minute, and an oxygen saturation of 99%.On (b)(6) 2025, two days post procedure, the patient reported recurrent dyspnea.At that time, the heart rate had increased to 120 beats per minute, the respiratory rate to 36 breaths per minute, and the oxygen saturation had decreased to 80%.It was reported that there was thrombus migration from the rv to the pulmonary artery.The patient was given intravenous (iv) infusion (norepinephrine & dobutamine) and underwent a thrombectomy procedure to treat the migrated thrombus.After the thrombectomy procedure, the physician performed an echocardiogram and noticed that the rv clot was no longer present.The event was considered resolved and the patient was discharged on (b)(6) 2025.The mobilization of thrombus was reported as a serious adverse event, with a possible relationship to the indigo aspiration system (cat12), the index procedure and thrombolytics.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24614503
Report Number3005168196-2026-00082
Device Sequence Number13220176
Product Code QEW
UDI-Device Identifier00815948022911
UDI-Public00815948022911
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNG12XTORQ100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2026
Initial Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale